Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


borderline anemia & thyroid problems
Apr 14, 1998

I have a middle aged husband with a thyroid condition, who takes synthroid daily. His health had been very good other

wise. Recently his blood tests showed him borderline anemic. He has an A-type personality, and runs 3 times a week. He doesn't eat red meat. But he eats alot of seafood. He does seem somewhat less engergetic, (not too bad), and his libido has decreased. He has been very concerned about the cause of his anemia. UI guess my question is: Would his thyroid condition have anything to do with his anemic condition?

Response from Mr. Molaghan

Hello

Your husband's thyroid condition could indeed have something to do with his anemia. People with hypothyroidism sometimes develop a macrocytic anemia (anemia characterized by large red blood cells). The fact that he is experiencing low energy and decreased libido could be related to his thyroid condition or perhaps a decreased level of testosterone. Does your husband have HIV disease? More clinical information is needed, but it sounds like your husband needs to be evaluated by his physician since he is experiencing new symptoms that are affecting the quality of his life.


Previous
HIV+ Woman with Low Hemoglobin count
Next
anemia

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement